I know that this is not a usual post, but I want opinions. I have an antibody that is low, so I have been receiving infusion therapy/immunoglobulin therapy every four weeks for about six months now. The following is a description is from Mayo Clinic:
Immunoglobulin therapy. Also called gamma globulin therapy, this treatment can be a lifesaver for people who have an antibody deficiency. Immunoglobulin consists of antibody proteins needed for the immune system to fight infections. It can be either injected into a vein through an IV line, or inserted underneath the skin (subcutaneous infusion). Treatment with intravenous gamma globulin is needed every few weeks to maintain sufficient levels of immunoglobulins. Subcutaneous infusion is needed once or twice a week.
Getting my rate of the amount given by ml per hour. I am very sensitive to the rate and last month we figured out that my rate should not go above 60 ml, for which, the order is written as such. I am receiving it at home due to my allergies to all types of fragrances and some odors. It takes about six and a half hours at that rate.
Yesterday, the nurse that was sent to my home was very nice. However, I suspect that she increased the rate to 70 ml while I was napping. When I woke up from my nap, I did not feel good. I was beginning to get a migraine and was nauseated which are some of the symptoms that I had when the rate was above 60 ml. I need to use “the little girls room” and had my husband go with me. We checked the rate and it was at 70 ml.
I went back to the living room where I was receiving treatment. I told the nurse my symtoms and she stated that we needed to lower the rate. Then, out of character, she asked what rate do I want it at. I asked what is the rate currently and she stated, “60.” I asked again, as I was not feeling well, (it was a test and a way to give her an out). She stated “60,” so I told her 50 ml. This morning at 12:30am I woke up because my right forearm was red, blotchy and itchy.
Now, I’m trying to decide what to do. I could just call and complain. Wait for the pharmacist of the home care center to call due to my side effects being charted. I need to schedule an appointment, so I could request that I not have her assigned to me again. There are also other options. What do you think I should do or what would you do?